Advanced search
1 file | 496.05 KB Add to list

Stopping nucleos(t)ide analogue treatment in Caucasian hepatitis B patients after HBeAg seroconversion is associated with high relapse rates and fatal outcomes

Author
Organization
Abstract
Background: Stopping nucleos(t)ide analogues (NA) after hepatitis B e antigen (HBeAg) seroconversion is associated with high relapse rates in Asian patients, but data in Caucasian cohorts are scarce. Clinical course, outcomes and immunological aspects of chronic hepatitis B infections differ substantially between distinct ethnicities. Aim: The aim of this study was to determine relapse rates, factors predicting relapse and clinical outcomes after nucleos(t)ide analogue cessation in a large, predominantly Caucasian cohort of chronic hepatitis B patients with nucleos(t)ide analogue-induced HBeAg seroconversion. Methods: This is a nationwide observational cohort study including HBeAg positive, mono-infected chronic hepatitis B patients with nucleos(t)ide analogue-induced HBeAg seroconversion from 18 centres in Belgium. Results: A total of 98 patients with nucleo(s)tide analogue-induced HBeAg seroconversion were included in the study. Of the 62 patients who stopped treatment after a median consolidation treatment of 8 months, 30 relapsed. Higher gamma-glutamyl transferase levels at both treatment initiation (HR 1.004; P = 0.001 per unit increment) and HBeAg seroconversion (HR 1.006; P = 0.013 per unit increment) were associated with an increased risk of clinically significant relapse in a multivariate Cox regression model. Treatment cessation led to liver-related death in 2 patients, of whom one showed a severe flare. Of the patients who continued treatment after HBeAg seroconversion, none relapsed or developed severe hepatic outcomes. Conclusion: Treatment withdrawal in Caucasian chronic hepatitis B patients after nucleos(t)ide analogue-induced HBeAg seroconversion results in viral relapses in more than half of patients with potential fatal outcomes. These real-world data further lend support to preferentially continue NA treatment after HBeAg seroconversion until HBsAg loss.
Keywords
GAMMA-GLUTAMYL-TRANSFERASE, CLINICAL-PRACTICE GUIDELINES, E-ANTIGEN, SEROCONVERSION, SUSTAINED VIROLOGICAL RESPONSE, HEPATOCELLULAR-CARCINOMA, VIRUS-INFECTION, ENTECAVIR TREATMENT, CONSOLIDATION THERAPY, PREDICTS, DISCONTINUATION

Downloads

  • Hees et al-2018-Alimentary Pharmacology %26 Therapeutics.pdf
    • full text
    • |
    • open access
    • |
    • PDF
    • |
    • 496.05 KB

Citation

Please use this url to cite or link to this publication:

MLA
Van Hees, S et al. “Stopping Nucleos(t)ide Analogue Treatment in Caucasian Hepatitis B Patients After HBeAg Seroconversion Is Associated with High Relapse Rates and Fatal Outcomes.” ALIMENTARY PHARMACOLOGY & THERAPEUTICS 47.8 (2018): 1170–1180. Print.
APA
Van Hees, S., Bourgeois, S., Van Vlierberghe, H., Sersté, T., Francque, S., Michielsen, P., Sprengers, D., et al. (2018). Stopping nucleos(t)ide analogue treatment in Caucasian hepatitis B patients after HBeAg seroconversion is associated with high relapse rates and fatal outcomes. ALIMENTARY PHARMACOLOGY & THERAPEUTICS, 47(8), 1170–1180.
Chicago author-date
Van Hees, S, S Bourgeois, Hans Van Vlierberghe, T Sersté, S Francque, P Michielsen, D Sprengers, et al. 2018. “Stopping Nucleos(t)ide Analogue Treatment in Caucasian Hepatitis B Patients After HBeAg Seroconversion Is Associated with High Relapse Rates and Fatal Outcomes.” Alimentary Pharmacology & Therapeutics 47 (8): 1170–1180.
Chicago author-date (all authors)
Van Hees, S, S Bourgeois, Hans Van Vlierberghe, T Sersté, S Francque, P Michielsen, D Sprengers, H Reynaert, J Henrion, S Negrin Dastis, J Delwaide, L Lasser, J Decaestecker, H Orlent, F Janssens, G Robaeys, Isabelle Colle, P Stärkel, C Moreno, F Nevens, and T Vanwolleghem. 2018. “Stopping Nucleos(t)ide Analogue Treatment in Caucasian Hepatitis B Patients After HBeAg Seroconversion Is Associated with High Relapse Rates and Fatal Outcomes.” Alimentary Pharmacology & Therapeutics 47 (8): 1170–1180.
Vancouver
1.
Van Hees S, Bourgeois S, Van Vlierberghe H, Sersté T, Francque S, Michielsen P, et al. Stopping nucleos(t)ide analogue treatment in Caucasian hepatitis B patients after HBeAg seroconversion is associated with high relapse rates and fatal outcomes. ALIMENTARY PHARMACOLOGY & THERAPEUTICS. 2018;47(8):1170–80.
IEEE
[1]
S. Van Hees et al., “Stopping nucleos(t)ide analogue treatment in Caucasian hepatitis B patients after HBeAg seroconversion is associated with high relapse rates and fatal outcomes,” ALIMENTARY PHARMACOLOGY & THERAPEUTICS, vol. 47, no. 8, pp. 1170–1180, 2018.
@article{8558593,
  abstract     = {Background: Stopping nucleos(t)ide analogues (NA) after hepatitis B e antigen (HBeAg) seroconversion is associated with high relapse rates in Asian patients, but data in Caucasian cohorts are scarce. Clinical course, outcomes and immunological aspects of chronic hepatitis B infections differ substantially between distinct ethnicities. 
Aim: The aim of this study was to determine relapse rates, factors predicting relapse and clinical outcomes after nucleos(t)ide analogue cessation in a large, predominantly Caucasian cohort of chronic hepatitis B patients with nucleos(t)ide analogue-induced HBeAg seroconversion. 
Methods: This is a nationwide observational cohort study including HBeAg positive, mono-infected chronic hepatitis B patients with nucleos(t)ide analogue-induced HBeAg seroconversion from 18 centres in Belgium. 
Results: A total of 98 patients with nucleo(s)tide analogue-induced HBeAg seroconversion were included in the study. Of the 62 patients who stopped treatment after a median consolidation treatment of 8 months, 30 relapsed. Higher gamma-glutamyl transferase levels at both treatment initiation (HR 1.004; P = 0.001 per unit increment) and HBeAg seroconversion (HR 1.006; P = 0.013 per unit increment) were associated with an increased risk of clinically significant relapse in a multivariate Cox regression model. Treatment cessation led to liver-related death in 2 patients, of whom one showed a severe flare. Of the patients who continued treatment after HBeAg seroconversion, none relapsed or developed severe hepatic outcomes. 
Conclusion: Treatment withdrawal in Caucasian chronic hepatitis B patients after nucleos(t)ide analogue-induced HBeAg seroconversion results in viral relapses in more than half of patients with potential fatal outcomes. These real-world data further lend support to preferentially continue NA treatment after HBeAg seroconversion until HBsAg loss.},
  author       = {Van Hees, S and Bourgeois, S and Van Vlierberghe, Hans and Sersté, T and Francque, S and Michielsen, P and Sprengers, D and Reynaert, H and Henrion, J and Negrin Dastis, S and Delwaide, J and Lasser, L and Decaestecker, J and Orlent, H and Janssens, F and Robaeys, G and Colle, Isabelle and Stärkel, P and Moreno, C and Nevens, F and Vanwolleghem, T},
  issn         = {0269-2813},
  journal      = {ALIMENTARY PHARMACOLOGY & THERAPEUTICS},
  keywords     = {GAMMA-GLUTAMYL-TRANSFERASE,CLINICAL-PRACTICE GUIDELINES,E-ANTIGEN,SEROCONVERSION,SUSTAINED VIROLOGICAL RESPONSE,HEPATOCELLULAR-CARCINOMA,VIRUS-INFECTION,ENTECAVIR TREATMENT,CONSOLIDATION THERAPY,PREDICTS,DISCONTINUATION},
  language     = {eng},
  number       = {8},
  pages        = {1170--1180},
  title        = {Stopping nucleos(t)ide analogue treatment in Caucasian hepatitis B patients after HBeAg seroconversion is associated with high relapse rates and fatal outcomes},
  url          = {http://dx.doi.org/10.1111/apt.14560},
  volume       = {47},
  year         = {2018},
}

Altmetric
View in Altmetric
Web of Science
Times cited: